Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 63, NWS Jackson, MS

February 22, 2013Simpson County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 22, 2013, 7:44 PM CST for Simpson County, Mississippi. It took effect at Feb 23, 2013, 5:30 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 7:44 PM CST (01:44 UTC)
In effect from
Feb 23, 2013, 5:30 PM CST
Expired
Feb 24, 2013, 10:17 AM CST
In force
17 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Strong River at D'lo (DLAM6). The gauge peaked at 24.17 ft at Feb 24, 2013, 4:00 PM CST.

actionminormoderate10203002/2302/2402/25
Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02487500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WGUS44 KJAN 230148 CCA
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON, MS
744 PM CST FRI FEB 22 2013

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC127-240744-
/O.NEW.KJAN.FL.W.0063.130223T2327Z-130225T1724Z/
/DLAM6.1.ER.130223T2327Z.130224T1200Z.130225T0224Z.NO/
744 PM CST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE STRONG RIVER AT D'LO
* FROM SATURDAY AFTERNOON TO MONDAY MORNING.
* AT 6:45 PM FRIDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY SUNDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE 
  RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK 
  AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK 
  IN MENDENHALL.
* IMPACT...AT 19.0 FEET...OVERBANK FLOODING BEGINS WITHIN 200 FEET OF 
  CHANNEL.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

STRONG RIVER
D'LO           25  17.9 FRI 07 PM  22.3  26.0  23.3  26.0 06 AM 02/24

$$
3 follow-up statements
290 
WGUS84 KJAN 231505
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
905 AM CST SAT FEB 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER NEAR ROCKPORT AFFECTING COPIAH AND SIMPSON COUNTIES 
  PEARL RIVER NEAR MONTICELLO AFFECTING LAWRENCE COUNTY 
  PEARL RIVER NEAR COLUMBIA AFFECTING MARION COUNTY 
  STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC029-127-242105-
/O.CON.KJAN.FL.W.0044.000000T0000Z-000000T0000Z/
/ROCM6.1.ER.130212T0603Z.130224T1800Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR ROCKPORT
* UNTIL FURTHER NOTICE.
* AT  5:30 PM FRIDAY THE STAGE WAS 28.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.8 FEET BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 30.0 FEET...WATER BEGINS TO BACK UP INTO HIGHER 
  AGRICULTURAL AND PASTURE LANDS, MAINLY ON THE SIMPSON COUNTY SIDE 
  OF THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

MIDDLE PEARL RIVER
ROCKPORT       25  28.9 FRI 05 PM  30.7  30.3  29.3  30.8 12 PM 02/24

$$

MSC077-242104-
/O.CON.KJAN.FL.W.0041.000000T0000Z-000000T0000Z/
/MTCM6.2.ER.130212T0410Z.130225T1200Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR MONTICELLO
* UNTIL FURTHER NOTICE.
* AT  8:15 AM SATURDAY THE STAGE WAS 24.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY 
  MONDAY MORNING.
* IMPACT...AT 26.5 FEET...FLOODING OCCURS NEAR THE HIGHWAY 84 BRIDGE 
  AT THE ATWOOD WATER PARK.
* IMPACT...AT 26.0 FEET...7 MILES NORTH OF MONTICELLO, WATER COVERS 
  OLD HIGHWAY 27 NEAR ST. JAMES MISSIONARY BAPTIST CHURCH.
* IMPACT...AT 25.0 FEET...WATER BEGINS TO FLOOD LOWER PORTIONS OF 
  COOPER'S FERRY PARK IN MONTICELLO.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

MIDDLE PEARL RIVER
MONTICELLO     22  24.8 SAT 08 AM  25.6  26.5  26.3  26.5 06 AM 02/25

$$

MSC091-242104-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/CLMM6.1.ER.130212T2230Z.130225T1200Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE.
* AT  8:15 AM SATURDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY 
  MONDAY MORNING.
* IMPACT...AT 18.0 FEET...LOW AREAS ALONG THE RIVER ARE INUNDATED.
* IMPACT...AT 17.0 FEET...LOW AREAS NEAR THE RIVER BEGIN TO FLOOD. 
  WATER COVERS OLD HIGHWAY 35 ON THE WEST SIDE OF THE RIVER.
* IMPACT...AT 15.0 FEET...CAMP LANE ROAD SOUTH OF COLUMBIA ON THE EAST
  SIDE OF THE RIVER BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

LOWER PEARL RIVER
COLUMBIA       17  18.0 SAT 08 AM  18.9  19.7  19.6  19.7 06 AM 02/25

$$

MSC127-242104-
/O.EXT.KJAN.FL.W.0063.130223T2330Z-130225T1500Z/
/DLAM6.1.ER.130223T2330Z.130224T1200Z.130225T0000Z.NO/
905 AM CST SAT FEB 23 2013


THE FLOOD WARNING CONTINUES FOR
  THE STRONG RIVER AT D'LO
* FROM THIS AFTERNOON TO MONDAY MORNING.
* AT  8:45 AM SATURDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE 
  RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK 
  AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK 
  IN MENDENHALL.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

STRONG RIVER
D'LO           25  22.5 SAT 09 AM  26.0  22.9  18.2  26.0 06 AM 02/24

$$
508 
WGUS84 KJAN 240306
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CST SAT FEB 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER AT JACKSON AFFECTING HINDS AND RANKIN COUNTIES 
  PEARL RIVER NEAR ROCKPORT AFFECTING COPIAH AND SIMPSON COUNTIES 
  PEARL RIVER NEAR MONTICELLO AFFECTING LAWRENCE COUNTY 
  PEARL RIVER NEAR COLUMBIA AFFECTING MARION COUNTY 
  STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC049-121-250906-
/O.CON.KJAN.FL.W.0057.000000T0000Z-000000T0000Z/
/JACM6.1.ER.130222T0822Z.130225T0600Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER AT JACKSON
* UNTIL FURTHER NOTICE.
* AT 8:30 PM SATURDAY THE STAGE WAS 28.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.2 FEET BY 
  MONDAY EVENING.
* IMPACT...AT 29.0 FEET...FARMLAND IN SOUTHERN RANKIN COUNTY BEGINS TO
  FLOOD AND WATER BEGINS TO AFFECT HOMES NEAR THE RIVER IN THE BYRAM 
  AREA.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

MIDDLE PEARL RIVER
JACKSON        28  28.7 SAT 08 PM  28.8  29.2  29.2  29.2 06 PM 02/25

$$

MSC029-127-250906-
/O.CON.KJAN.FL.W.0044.000000T0000Z-000000T0000Z/
/ROCM6.1.ER.130212T0603Z.130224T1800Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR ROCKPORT
* UNTIL FURTHER NOTICE.
* AT 1:00 PM SATURDAY THE STAGE WAS 29.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.8 FEET BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 30.0 FEET...WATER BEGINS TO BACK UP INTO HIGHER 
  AGRICULTURAL AND PASTURE LANDS, MAINLY ON THE SIMPSON COUNTY SIDE 
  OF THE RIVER.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

MIDDLE PEARL RIVER
ROCKPORT       25  29.9 SAT 01 PM  30.7  30.5  29.4  30.8 12 PM 02/24

$$

MSC077-250906-
/O.CON.KJAN.FL.W.0041.000000T0000Z-000000T0000Z/
/MTCM6.2.ER.130212T0410Z.130225T1800Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR MONTICELLO
* UNTIL FURTHER NOTICE.
* AT 8:15 PM SATURDAY THE STAGE WAS 25.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY 
  EARLY MONDAY AFTERNOON.
* IMPACT...AT 26.5 FEET...FLOODING OCCURS NEAR THE HIGHWAY 84 BRIDGE 
  AT THE ATWOOD WATER PARK.
* IMPACT...AT 26.0 FEET...7 MILES NORTH OF MONTICELLO, WATER COVERS 
  OLD HIGHWAY 27 NEAR ST. JAMES MISSIONARY BAPTIST CHURCH.
* IMPACT...AT 25.0 FEET...WATER BEGINS TO FLOOD LOWER PORTIONS OF 
  COOPER'S FERRY PARK IN MONTICELLO.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

MIDDLE PEARL RIVER
MONTICELLO     22  25.0 SAT 08 PM  25.5  26.4  26.3  26.5 12 PM 02/25

$$

MSC091-250906-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/CLMM6.1.ER.130212T2230Z.130226T1200Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013

THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE.
* AT 8:15 PM SATURDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY 
  TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...LOW AREAS ALONG THE RIVER ARE INUNDATED.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

LOWER PEARL RIVER
COLUMBIA       17  18.3 SAT 08 PM  18.6  19.2  19.7  19.7 06 AM 02/26

$$

MSC127-250905-
/O.EXT.KJAN.FL.W.0063.000000T0000Z-130226T0016Z/
/DLAM6.1.ER.130224T1030Z.130224T1800Z.130225T0916Z.NO/
906 PM CST SAT FEB 23 2013

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR THE STRONG RIVER AT D'LO
* UNTIL MONDAY EVENING.
* AT 8:45 PM SATURDAY THE STAGE WAS 23.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE 
  RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK 
  AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK 
  IN MENDENHALL.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

STRONG RIVER
D'LO           25  23.6 SAT 09 PM  25.3  24.5  19.9  26.0 12 PM 02/24
203 
WGUS84 KJAN 241617
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1017 AM CST SUN FEB 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC127-241647-
/O.CAN.KJAN.FL.W.0063.000000T0000Z-130226T0016Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 AM CST SUN FEB 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE STRONG RIVER AT D'LO.
* AT  9:45 AM SUNDAY THE STAGE WAS 24.0 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.0 FEET THIS
  EVENING.
* IMPACT...AT 19.0 FEET...OVERBANK FLOODING BEGINS WITHIN 200 FEET OF 
  CHANNEL.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

STRONG RIVER
D'LO           25  24.0 SUN 10 AM  22.0  14.3   9.0  24.0 06 PM 02/24

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:30 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 22, 4:30 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST FRI FEB 22 2013

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE REGION
SINCE LATE MORNING...WITH THE MOST CONCENTRATED ACTIVITY NOW
GRADUALLY SHIFTING NORTH OF I-20. WARM AIR ADVECTION REGIME AND
ISENTROPIC LIFT OVER THE TOP OF BAROCLINIC ZONE STALLED JUST SOUTH
OF THE COAST WILL CONTINUE OVER MOST OF THE REGION THROUGH
TONIGHT...AS LOW TO MID LEVEL FLOW RESPONDS TO A SERIES OF UPPER
DISTURBANCES PUSHING EAST FROM TX AND THE ARKLATEX. LAPSE RATES
ALOFT (6.0+ C/KM) AND CONVECTIVE LAYER BULK WIND SHEAR (40 TO 60
KTS) HAVE BEEN SUFFICIENT TO ALLOW ISOLATED ORGANIZED STORMS TO
PRODUCE HAIL RANGING FROM PEA TO QUARTER SIZE. THIS SITUATION IS
LIKELY TO CONTINUE FOR CENTRAL AND SOUTHERN ZONES WELL INTO THE
EVENING. FORTUNATELY...THIS CONVECTION IS DECIDEDLY ELEVATED ABOVE
THE SURFACE AND THUS SHOULD HAVE RELATIVELY LITTLE POTENTIAL FOR
DAMAGING WINDS AND NEGLIGIBLE POTENTIAL FOR TORNADOES. IT IS ALSO
FORTUNATE THAT THE RECIPE FOR LOCALLY HEAVY RAINFALL IS NOT QUITE AS
GOOD AS WAS THE CASE YESTERDAY. HOWEVER...PRECIPITABLE WATER VALUES
IN CENTRAL AND SOUTHERN ZONES RANGING FROM 1 TO 1.5 INCHES WILL
STILL BE ABLE TO FUEL HIT AND MISS TORRENTIAL DOWNPOURS WHICH COULD
BE A LITTLE TROUBLESOME IF FALLING IN LOCATIONS WHERE RAINFALL WAS
PARTICULARLY HEAVY YESTERDAY.

MOST OF THIS CURRENT BATCH OF SHOWERS AND STORMS SHOULD BE SHIFTING
OFF THE EAST GRADUALLY BETWEEN LATE TONIGHT AND TOMORROW MORNING.
HOWEVER...IT IS POSSIBLE THAT A FEW SHOWERS COULD LINGER THROUGHOUT
THE DAY TOMORROW IN SOUTHEAST PORTIONS OF MISSISSIPPI WHILE THE REST
OF THE REGION HAS A GOOD SHOT AT SEEING AT LEAST PARTIAL SUNSHINE
WITH HIGHS MAINLY IN THE 60S. DECENT CONDITIONS SHOULD PERSIST
SATURDAY NIGHT AND THROUGH MUCH OF THE DAY SUNDAY...ALTHOUGH
SATURDAY NIGHT WILL BE A LITTLE CHILLY AND CLOUDS WILL BE INCREASING
IN MOST LOCATIONS BY SUNDAY AFTERNOON.

IT NOW LOOKS AS THOUGH THIS BRIEF QUIET WINDOW WILL BE SHORT-LIVED
AS A VERY POTENT UPPER LEVEL DISTURBANCE SWINGS EASTWARD FROM THE
SOUTHERN PLAINS AND BRINGS MORE SHOWERS AND STORMS BACK IN BY SUNDAY
NIGHT. MODEL AGREEMENT IS NOW MUCH BETTER THAT THIS POTENT
DISTURBANCE WILL SPUR LOW LEVEL CYCLOGENESIS JUST TO OUR NORTHWEST
LATE SUNDAY NIGHT THROUGH MONDAY...INSTIGATING MASSIVE ATMOSPHERIC
LIFT AND MOISTURE TRANSPORT ACROSS AT LEAST EASTERN PORTIONS OF THE
FORECAST AREA. IMPRESSIVE DYNAMICS WILL LIKELY ENSURE ANY
INSTABILITY IS QUICKLY UTILIZED IN THE PRODUCTION OF THUNDERSTORMS
BEFORE HAVING A CHANCE TO BUILD TO HIGH LEVELS. THIS FACT SHOULD
KEEP THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DOWN...BUT SOME
SEVERE WEATHER IS DEFINITELY POSSIBLE WITH A TORNADO OR TWO NOT OUT
OF THE QUESTION (ESPECIALLY IN PORTIONS OF EASTERN AND SOUTHEASTERN
MISSISSIPPI). THE LOCALLY HEAVY RAIN RISK WILL ALSO BE MOST-FOCUSED
IN THESE LATTER AREAS AND DEFINITELY IN LOCATIONS PICKING UP SEVERAL
INCHES OF PRECIPITATION BETWEEN YESTERDAY AND TODAY. BECAUSE OF THE
INCREASED MODEL AGREEMENT TOWARD THE IMPACTFUL SIDE OF THE SPECTRUM
WE HAVE STARTED HIGHLIGHTING THIS SYSTEM IN THE HWO.

&&

.PREV DISCUSSION... /ISSUED 410 AM CST FRI FEB 22 2013/

LONG TERM...TUESDAY THROUGH NEXT FRIDAY...REGARDLESS OF WHAT HAPPENS
AT THE BEGINNING OF THE UPCOMING WORK WEEK...A DRY-OUT IS EXPECTED
BY LATE TUESDAY WITH YET ANOTHER UPPER LEVEL DISTURBANCE BRINGING
RAIN CHANCES TO THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING.  THEN FOR THE REMAINDER OF THE FORECAST PERIOD...THURSDAY
AFTERNOON INTO FRIDAY...HIGH PRESSURE WILL BUILD INTO THE REGION
FROM THE WEST KEEPING A COOL DRY AIRMASS IN PLACE AS WE HEAD INTO
NEXT WEEKEND. /19/

&&

.AVIATION...MID AND HIGH LEVEL CLOUDS WERE NOTED ON SATELLITE OVER
OUR AREA LENDING TO MAINLY VFR CONDITIONS ACROSS THE NORTH AND
CENTRAL REGIONS. MVFR CEILINGS LOOK TO PREVAIL ACROSS THE SOUTH AS
SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED WILL CONTINUE THROUGH
THE AFTERNOON AND INTO THE EVENING. NORTHERLY WINDS ARE EXPECTED
THROUGH TONIGHT. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  64  36  69 /  77  16   3   8
MERIDIAN      49  65  35  70 /  88  25   4   7
VICKSBURG     43  61  34  67 /  65  10   2   8
HATTIESBURG   53  68  42  70 /  81  31   5  13
NATCHEZ       45  61  38  67 /  66  15   2  12
GREENVILLE    38  54  34  63 /  21   8   1   3
GREENWOOD     40  60  33  67 /  48   9   2   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/19/27
Hazardous weather outlook, Feb 22, 3:00 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST FRI FEB 22 2013

LAZ024>026-MSZ043>066-072>074-231930-
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
300 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A WEATHER
DISTURBANCE MOVES EAST ALONG THE GULF COAST. ALTHOUGH HIGH LEVELS
OF WIND SHEAR ARE ANTICIPATED...INSTABILITY WILL REMAIN WEAK
ENOUGH TO KEEP THE RISK OF SEVERE WEATHER LOW. THE MOST INTENSE
STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING DIME TO NICKEL SIZED
HAIL...ALTHOUGH A FEW QUARTER SIZED HAIL STONES ARE POSSIBLE.
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY.
STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY
THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING
INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO
DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-231930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
300 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY.
STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY
THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING
INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO
DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Feb 22, 4:35 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             2 NW ROXIE              31.53N 91.09W
02/22/2013  E1.00 INCH       FRANKLIN           MS   PUBLIC

&&

CME
Local storm report, Feb 22, 5:06 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TORNADO          4 NNE SOCIETY HILL      31.45N 89.86W
02/21/2013  F2               JEFFERSON DAVIS    MS   NWS STORM SURVEY

            THE TORNADO STARTED ALONG SMITH LANE AND MOVED NE...THE
            TORNADO PEAKED AS IT MOVED ALONG GREEN CREEK RD AND
            CARSON-BUNKER HILL RD. TWO WELL BUILT FRAME HOMES WERE
            HEAVILY DAMAGED...POWER POLES SNAPPED AND A WELL BUILT
            FARM BUILDING WAS DESTROYED. SEVERAL OTHER HOMES AND
            BUILDINGS SUSTAINED MINOR OR MODERATE DAMAGE. THE TORNADO
            DISSIPATED BEFORE IT REACHED HWY 42 WEST OF BASSFIELD.
            MANY TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. PATH
            LENGHT WAS 6.3 MI...400 YDS WIDE.

1100 PM     TORNADO          5 SSW COLLINS           31.57N 89.59W
02/21/2013  F0               COVINGTON          MS   NWS STORM SURVEY

            THIS BRIEF TORNADO MOVED ALONG MCDONALD CHAPEL RD...A
            CHICKEN HOUSE HAD PART OF THE ROOF TORN OFF...A MOBILE
            HOME HAD SOME SKIRTING BLOWN OUT AND SEVERAL TREES WERE
            SNAPPED AS WELL. PATH LENGTH WAS 1 MI...75 YDS WIDE.

&&

CME
Local storm report, Feb 22, 5:57 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             1 N KOKOMO              31.21N 90.00W
02/22/2013  E0.75 INCH       MARION             MS   PUBLIC

&&

CME
Special weather statement, Feb 22, 6:18 PM CST, 1 hour 26 minutes before
MSZ055-064-230040-
SIMPSON MS-JEFFERSON DAVIS MS-
618 PM CST FRI FEB 22 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CST FRI FEB 22 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF SANATORIUM AT 618 PM CST...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN EXTREME NORTH CENTRAL JEFFERSON DAVIS AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3178 8994 3205 8968 3204 8967 3204 8966
      3185 8966 3177 8979
TIME...MOT...LOC 0018Z 228DEG 45KT 3184 8980

CME
Local storm report, Feb 22, 6:20 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             SUMRALL                 31.42N 89.55W
02/22/2013  E1.00 INCH       LAMAR              MS   BROADCAST MEDIA

            REPORTS OF DIME TO QUARTER SIZE HAIL IN SUMRALL.

&&

DCOX
Local storm report, Feb 22, 6:32 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 ENE SUMRALL           31.46N 89.44W
02/22/2013  E0.75 INCH       COVINGTON          MS   TRAINED SPOTTER

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:02 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar28 min
Feb 22, 6:18 PM CSTSpecial Weather StatementJANSimpson22 min
Feb 22, 6:28 PM CSTSevere Thunderstorm WarningJANJones32 min
Feb 22, 8:11 PM CSTSpecial Weather StatementJANCovington29 min
Feb 22, 8:49 PM CSTSpecial Weather StatementJANCopiah31 min
Feb 22, 9:20 PM CSTSpecial Weather StatementJANCovington, Jefferson Davis30 min
Feb 22, 9:39 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith66 min
Feb 22, 10:10 PM CSTSpecial Weather StatementJANForrest30 min

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.